Alert archive / Nevada / Red Flag Warnings in 2008

Red Flag Warning 9, NWS Las Vegas, NV

April 14, 2008Clark County, Lincoln County, Nye County, Nevada; San Bernardino County, California; Mohave County, Arizona

NWS Las Vegas, NV issued this red flag warning at Apr 14, 2008, 3:05 PM PDT for Clark County, Lincoln County, Nye County, Nevada; San Bernardino County, California; Mohave County, Arizona. It took effect at Apr 15, 2008, 10:43 AM PDT. It was in force for 9 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 14, 2008, 3:05 PM PDT (22:05 UTC)
In effect from
Apr 15, 2008, 10:43 AM PDT
Expired
Apr 15, 2008, 8:00 PM PDT
In force
9 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 94 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 11:59 AM PDTNON-TSTM WND GST 495 E New Kingman-Butler, AZMEASURED AT KINGMAN AIRPORT. ELEVATION 3445 FEET.
Apr 15, 11:59 AM PDTNON-TSTM WND GST 5621 N Mt. Trumbull, AZMEASURED AT HURRICANE MESOWEST SITE. ELEVATION 5445 FEET.
Apr 15, 4:07 PM PDTNON-TSTM WND DMGColorado City, AZMEASURED WIND GUST OF 57 MPH CAUSED MINOR DAMAGE TO A HOME IN COLORADO CITY, AZ. TWO PIECES OF METAL WERE TORN AWAY FROM THE SIDE OF THE HOUSE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2008-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2008-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3870 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KVEF 142205
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
305 PM PDT MON APR 14 2008

AZZ102-150630-
/O.UPG.KVEF.FW.A.0006.080415T1800Z-080416T0300Z/
/O.NEW.KVEF.FW.W.0009.080415T1800Z-080416T0300Z/
/O.CON.KVEF.FW.W.0008.000000T0000Z-080415T0600Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
305 PM MST MON APR 14 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. 

A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC NORTHWEST
THIS EVENING. SOUTHWEST WINDS WILL INCREASE INTO THE 20 TO 25 MPH
RANGE WITH GUSTS BETWEEN 35 AND 40 MPH ACROSS NORTHWEST ARIZONA.

MODEST RH RECOVERY WILL OCCUR OVERNIGHT ALONG WITH A SLIGHT
DECREASE IN WINDS. WINDS WILL THEN INCREASE AGAIN LATE TUESDAY
MORNING WITH SOME AREAS EXPERIENCING GUSTS NEAR 50 MPH TUESDAY
AFTERNOON.

A COLD FRONT IS FORECAST TO MOVE THROUGH THE AREA LATE TUESDAY
NIGHT. NORTH WINDS BEHIND THE FRONT ON WEDNESDAY WILL BE EVEN
STRONGER THAN THE SOUTHWEST WINDS PRECEDING IT...PARTICULARLY FROM
LAKE MEAD SOUTHWARD TO THE LOWER COLORADO RIVER VALLEY. THEREFORE
A FIRE WEATHER WATCH MAY BE REQUIRED FOR WEDNESDAY. WILL MAKE THE
CALL AFTER THIS EVENINGS DATA IS IN.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. THE COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

$$

AZZ101-CAZ229-NVZ466-150630-
/O.UPG.KVEF.FW.A.0006.080415T1800Z-080416T0300Z/
/O.NEW.KVEF.FW.W.0009.080415T1800Z-080416T0300Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
305 PM PDT MON APR 14 2008 /305 PM MST MON APR 14 2008/

...RED FLAG WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 8 PM
PDT /8 PM MST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 8 PM
PDT /8 PM MST/ TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

GUSTY WINDS HAVE ALREADY DEVELOPED TODAY BUT ARE NOT EXPECTED TO
EXCEED RED FLAG CRITERIA UNTIL A COLD FRONT MOVES INTO SOUTH
CENTRAL NEVADA TUESDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

$$

NVZ460>465-150600-
/O.CON.KVEF.FW.W.0008.000000T0000Z-080415T0600Z/
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
SHEEP RANGE-SPRING MOUNTAINS-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
305 PM PDT MON APR 14 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

STRONG SOUTHWEST WINDS WILL CONTINUE AHEAD OF A COLD FRONT
APPROACHING THE AREA WITH SPEEDS OF 20 TO 25 MPH AND GUSTS
BETWEEN 35 AND 40 MPH. WINDS WILL DECREASE SLIGHTLY AND RH WILL
RECOVER INTO THE 15-30 PERCENT RANGE TONIGHT.

WINDS WILL STRENGTHEN AGAIN TUESDAY AFTERNOON...BUT DOES NOT LOOK
TO BE QUITE ENOUGH TO WARRANT ANOTHER WARNING. WILL MONITOR
CLOSELY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

$$
4 follow-up statements
000 
WWUS85 KVEF 150608
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1108 PM PDT MON APR 14 2008

AZZ102-151800-
/O.EXP.KVEF.FW.W.0008.000000T0000Z-080415T0600Z/
/O.CON.KVEF.FW.W.0009.080415T1800Z-080416T0300Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
1108 PM MST MON APR 14 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...
...RED FLAG WARNING FOR THIS EVENING HAS EXPIRED...

THE RED FLAG WARNING THIS EVENING FOR MOHAVE COUNTY HAS EXPIRED.
A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
TUESDAY.

WINDS HAVE BEGUN TO SUBSIDE THIS EVENING...SO THE RED FLAG WARNING
FOR THIS EVENING HAS BEEN ALLOWED TO EXPIRE. MINIMAL HUMIDITY
RECOVERY WILL OCCUR OVERNIGHT...AND WINDS WILL INCREASE AGAIN
LATE TUESDAY MORNING. SOME AREAS WILL SEE GUSTS NEAR 50 MPH
TUESDAY AFTERNOON.

A COLD FRONT IS FORECAST TO MOVE THROUGH THE AREA LATE TUESDAY
NIGHT. NORTH WINDS BEHIND THE FRONT ON WEDNESDAY WILL BE EVEN
STRONGER THAN THE SOUTHWEST WINDS PRECEDING IT...PARTICULARLY
FROM LAKE MEAD SOUTHWARD TO THE LOWER COLORADO RIVER VALLEY.
THEREFORE...A FIRE WEATHER WATCH MAY BE REQUIRED FOR WEDNESDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. THE COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

$$

NVZ460>465-150715-
/O.EXP.KVEF.FW.W.0008.000000T0000Z-080415T0600Z/
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
SHEEP RANGE-SPRING MOUNTAINS-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
1108 PM PDT MON APR 14 2008

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING FOR MUCH OF SOUTHERN NEVADA HAS BEEN ALLOWED
TO EXPIRE.

WINDS HAVE BEGUN TO SUBSIDE OVER THE REGION...BUT HUMIDITIES WILL
REMAIN QUITE LOW OVERNIGHT.

$$

AZZ101-CAZ229-NVZ466-151800-
/O.CON.KVEF.FW.W.0009.080415T1800Z-080416T0300Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-LOWER COLORADO RIVER VALLEY-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
1108 PM PDT MON APR 14 2008 /1108 PM MST MON APR 14 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
TO 8 PM PDT /8 PM MST/ TUESDAY FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT FOR THE LAKE MEAD AREA FROM
11 AM TO 8 PM TUESDAY.

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH WILL
DEVELOP DURING THE DAY TUESDAY. THESE WINDS WILL COMBINE WITH VERY
LOW RELATIVE HUMIDITIES AND HIGH FIRE DANGER TO CREATE CRITICAL
FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

$$

MORGAN
000 
WWUS85 KVEF 151217
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
517 AM PDT TUE APR 15 2008

AZZ101-102-CAZ229-NVZ466-160000-
/O.CON.KVEF.FW.W.0009.080415T1800Z-080416T0300Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-
NORTHWEST DESERTS/NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
517 AM PDT TUE APR 15 2008 /517 AM MST TUE APR 15 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
THIS MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
THIS MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH WILL
DEVELOP THIS MORNING AND CONTINUE THROUGH THE DAY. THESE WINDS
WILL COMBINE WITH VERY LOW RELATIVE HUMIDITIES AND HIGH FIRE
DANGER TO CREATE CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KVEF 151743
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1043 AM PDT TUE APR 15 2008

NVZ461>465-160300-
/O.EXA.KVEF.FW.W.0009.080415T1800Z-080416T0300Z/
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
SHEEP RANGE-SPRING MOUNTAINS-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
1043 AM PDT TUE APR 15 2008

...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR MUCH
OF SOUTHERN NEVADA FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH ARE
EXPECTED MUCH OF THE DAY AHEAD OF AN APPROACHING COLD FRONT. THESE
WINDS WILL COMBINE WITH VERY LOW RELATIVE HUMIDITIES AND HIGH FIRE
DANGER TO CREATE CRITICAL FIRE WEATHER CONDITIONS. ALTHOUGH ZONE
462 IS INCLUDED IN THE WARNING...NORTHERN PORTIONS OF THAT ZONE MAY
NOT SEE RELATIVE HUMIDITY VALUES DROP BELOW 15 PERCENT DUE TO
COOLER AIR COMING IN BEHIND THE COLD FRONT. HOWEVER...SOUTHERN
PORTIONS OF THAT ZONE...FAR SOUTHERN NYE COUNTY...WILL LIKELY SEE
THE VERY LOW RELATIVE HUMIDITY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

$$

AZZ101-102-CAZ229-NVZ466-160300-
/O.CON.KVEF.FW.W.0009.080415T1800Z-080416T0300Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-
NORTHWEST DESERTS/NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
1043 AM PDT TUE APR 15 2008 /1043 AM MST TUE APR 15 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT /8 PM MST/
THIS EVENING. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH ARE
EXPECTED MUCH OF THE DAY AHEAD OF AN APPROACHING COLD FRONT. THESE
WINDS WILL COMBINE WITH VERY LOW RELATIVE HUMIDITIES AND HIGH FIRE
DANGER TO CREATE CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXTREME FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KVEF 160233
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
733 PM PDT TUE APR 15 2008

AZZ101-102-CAZ229-NVZ461>466-160345-
/O.EXP.KVEF.FW.W.0009.000000T0000Z-080416T0300Z/
LAKE MEAD NRA/COLORADO RIVER-AZ SIDE-
NORTHWEST DESERTS/NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
SHEEP RANGE-SPRING MOUNTAINS-
CLARK AND SW LINCOLN COUNTY DESERTS/LAS VEGAS DISPATCH-
LAKE MEAD NRA/COLORADO RIVER-NV SIDE-
733 PM PDT TUE APR 15 2008 /733 PM MST TUE APR 15 2008/

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS
EVENING...

THE RED FLAG WARNING FOR MUCH OF SOUTHERN NEVADA...MOHAVE COUNTY
ARIZONA AND THE LOWER COLORADO RIVER VALLEY WILL EXPIRE AT 8 PM
THIS EVENING.

A COLD FRONT WAS MOVING THROUGH EXTREME SOUTHERN NEVADA AND FAR
NORTHWEST ARIZONA THIS EVENING. BEHIND THE FRONT...TEMPERATURES
HAD FALLEN AND RELATIVE HUMIDITIES HAD BEGUN TO RECOVER. AHEAD OF
THE FRONT...RELATIVE HUMIDITIES WERE STILL VERY LOW...BUT WINDS
WERE DIMINISHING. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED
TO EXPIRE ON SCHEDULE.

$$

MORGAN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Apr 14, 9:37 AM PDT, 5 hours 28 minutes earlier.

Area forecast discussion, Apr 14, 9:37 AM PDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
937 AM PDT MON APR 14 2008

.SYNOPSIS...A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE PACIFIC
NORTHWEST THIS EVENING...RESULTING IN THE FORMATION OF A COLD FRONT
OVER THE GREAT BASIN. THIS FRONT WILL MOVE THROUGH NEVADA TUESDAY
INTO ARIZONA WEDNESDAY. GUSTY SOUTHWEST WINDS WILL DEVELOP AHEAD OF
THE FRONT MONDAY AND TUESDAY. WINDS WILL SHIFT TO THE NORTH AND
REMAIN STRONG BEHIND THE COLD FRONT WEDNESDAY. HIGH TEMPERATURES
WILL BE ABOUT 10-12 DEGREES ABOVE NORMAL MONDAY BUT THEY WILL  FALL
ABOUT 8-10 DEGREES EACH DAY TUESDAY AND WEDNESDAY.
&&

.UPDATE...NO BIG CHANGES WERE MADE TO THE FORECAST THIS
MORNING...WITH EVERYTHING LOOKING TO BE ON TRACK. THERE MAY HAVE TO
BE SOME SLIGHT ADJUSTMENT IN TIMING OF WINDS FOR THIS AFTERNOONS
PACKAGE...BUT ANY CHANGE WILL BE MINIMAL. WINDS WILL BE STRONG OVER
THE NEXT 48 HOURS AREAWIDE...AND ANTICIPATE EXTENDING THE WIND
ADVISORY ACROSS NORTHERN ZONES THROUGH THE NIGHT AND INTO
TOMORROW...INCLUDING SOUTHERN ZONES IN THE ADVISORY ON TUESDAY.
ALSO...DOWNSLOPE WINDS STILL LOOK GOOD THIS EVENING FOR THE SOUTHERN
SIERRA...BUT ALSO NEED TO SEE IF THE POTENTIAL EXISTS LEE OF THE
SPRING MOUNTAINS. THIS WILL BE ADDRESSED IN THE AFTERNOON FCST
PACKAGE.

&&
.AVIATION...LIGHT AND VARIABLE WINDS THROUGH 21Z WITH A TENDENCY TO
BE NORTHEAST 5-7KTS. INCREASING SOUTHWEST 10-20KTS WITH POSSIBLE
GUSTS TO 30 KTS BY 00Z THIS AFTERNOON. SOUTHWEST WINDS OF 10-20KTS
WILL CONTINUE THROUGH TONIGHT AND INCREASE INTO THE 18-28KT RANGE
AFTER 15Z TUESDAY WITH POSSIBLE GUSTS TO 40KTS. POSSIBLE LLWS AND/OR
MECHANICAL TURBULENCE AFTER 12-19Z TUESDAY. SKIES WILL REMAIN MOSTLY
CLEAR THROUGH TUESDAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...GENERALLY LIGHT AND VARIABLE WINDS TO BECOME SOUTHWEST
10-20KT RANGE WITH LOCAL GUSTS TO OVER 35KTS. MAIN PROBLEM WILL BE
THE EAST SIDE OF THE SOUTHERN SIERRA WHERE MOUNTAIN WAVE ACTIVITY
WILL BE SEEN THROUGH TUESDAY MORNING WITH SURFACE GUSTS TO OVER
35KTS LIKELY IN THE OWENS VALLEY. STRONGER/GUSTY SOUTHWEST WINDS
POSSIBLE TUESDAY AFTER 18Z...ESPECIALLY DAGGETT...MORMON
MESA...PEACH SPRING CORRIDORS. GENERALLY CLEAR SKIES ACROSS THE
ROUTES THROUGH TUESDAY.
&&

.SHORT TERM...IN SIMPLEST TERMS IT IS GOING TO BE WINDY THROUGH
WEDNESDAY. HOWEVER THERE ARE SO MANY VARIATIONS IN CAUSE...TIMING
...DIRECTION AND INTENSITY FOR ANY GIVEN ZONE THAT IT WOULD BE
CONFUSING TO TRY AND COMMUNICATE ALL THE POSSIBLE HEADLINES IN ONE
ISSUANCE. GIVEN THIS COMPLEXITY...WE ARE CHOOSING TO HANDLE THE
HEADLINES ONE OR TWO PIECES AT A TIME. UPPER LOW IS FORECAST TO MOVE
INTO WA/OR THIS EVENING. AS IT DOES...BAND OF STRONG MID-LEVEL WINDS
WILL IMPINGE ON THE CENTRAL SIERRA. MOUNTAIN WAVE ACTION IS ALMOST A
CERTAINTY BUT THERE IS SOME DOUBT AS TO WHETHER WE WILL SEE
DOWNSLOPE ACCELERATION AND ROTOR FORMATION OR IF IT WILL PRIMARILY
BE TRAPPED WAVES. SOUNDINGS FROM 4-KM WRF SUGGEST STABLE LAYER AT
MOUNTAIN TOP WITH BREAKING WAVE DEVELOPING BETWEEN 06-09Z. BASED ON
THAT...I UPGRADED WIND ADVISORY FOR THE SIERRA SLOPES TO A HIGH WIND
WARNING. IN THE PAST...WHEN MODELS PREDICTED AN OVERNIGHT DOWNSLOPE
WIND EVENT IN THE SPRING TIME... THE INITIAL SURGE OF STRONG WINDS
OFTEN DEVELOPED THE PRECEDING AFTERNOON WITH MAXIMUM BOUNDARY LAYER
EXPANSION. THEREFORE I STARTED THE WARNING THIS AFTERNOON EVEN
THOUGH BEST OVERALL SET-UP LOOKS TO BE LATE TONIGHT. STRONG
SOUTHWEST WINDS WILL DEVELOP THIS AFTERNOON OVER PARTS OF EASTERN
CALIFORNIA AND CENTRAL NEVADA AS FRONTOGENESIS OCCURS IN THE
NORTHERN GREAT BASIN. BELT OF STRONGER WINDS WILL SHIFT TO THE
SOUTHERN HALF OF THE FORECAST AREA TUESDAY. ISSUED A HIGH WIND WATCH
FOR THE WESTERN MOJAVE DESERT TO INDICATE THIS. A WIND ADVISORY WILL
LIKELY BE NECESSARY FOR MANY OF THE SOUTHERN ZONES TUESDAY AS WELL.
THE COLD FRONT WILL MOVE THROUGH THE REGION FROM NORTH TO SOUTH
TUESDAY AND WEDNESDAY RESULTING IN A SHIFT TO BRISK NORTHERLY WINDS
AND YET ANOTHER WIND HEADLINE FOR WEDNESDAY. FOR SOME AREAS THESE
NORTHERLY POST-FRONTAL WINDS WILL BE THE STRONGEST. NORTH WINDS
COULD BRIEFLY EXCEED WARNING CRITERIA ON THE NEVADA TEST SITE
TUESDAY AND DOWN THE COLORADO RIVER VALLEY ON WEDNESDAY.

.LONG TERM...SYSTEM EXITING THE REGION THURSDAY WITH PORTIONS OF THE
EASTERN CWA STILL SEEING THE EFFECTS WITH LOCALLY WINDY NORTH WINDS
IN THE MORNING. BY THE AFTERNOON...HIGH PRESSURE IS FORECAST TO MOVE
OVERHEAD WITH LIGHTER WINDS AND WARMER AFTERNOON TEMPERATURES. THIS
TREND IS FORECAST TO CONTINUE THROUGH MUCH OF FRIDAY BEFORE THE
EFFECTS OF ANOTHER STRONG PACIFIC LOW IS FELT OVER THE REGION.
SOUTHWEST WINDS WILL INCREASE BY LATE FRIDAY WITH WINDY CONDITIONS
AREAWIDE SATURDAY. AS WITH THE PREVIOUS SYSTEMS...THE TRAJECTORY
WILL KEEP MOISTURE WELL NORTH OF THE AREA. MODELS ARE GENERALLY IN
GOOD AGREEMENT WITH THIS SYSTEM WITH THE ECMWF SLIGHTLY FASTER AND
NOT AS DEEP AS THE GFS...ALTHOUGH BOTH ARE SHOWING A LOT OF COLD AIR
ALOFT. THIS IS CLOSER IN LINE THAN PREVIOUS RUNS AND CONFIDENCE IS
INCREASING. LOOKS LIKE A VERY UNSETTLED WEATHER PATTERN THROUGH THE
EXTENDED WITH WILD TEMPERATURE SWINGS AND BREEZY TO WINDY
CONDITIONS.
&&

.FIRE WEATHER...STRONG SOUTHWEST WINDS WILL DEVELOP OVER MUCH OF
SOUTHERN NEVADA AND NORTHWEST ARIZONA THIS AFTERNOON. CRITERIA FOR
RED FLAG WARNING WILL BE MET AS RELATIVE HUMIDITY FALLS WELL BELOW
15 PERCENT THIS AFTERNOON AND EVENING. SIMILAR CONDITIONS ARE
EXPECTED TUESDAY PROMPTING A WATCH FOR TUESDAY AFTERNOON. AN
ADDITIONAL WATCH WILL LIKELY BE REQUIRED FOR AT LEAST THE RIVER
ZONES ON WEDNESDAY AS VERY STRONG NORTH WINDS DEVELOP WITH PASSAGE
OF THE COLD FRONT.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS
     EVENING FOR NVZ460>465.
     FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR NVZ466.
     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS
     EVENING FOR NVZ014-015-017.
AZ...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 11 PM MST THIS
     EVENING FOR AZZ102.
     FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR AZZ101-102.
CA...HIGH WIND WARNING FROM 5 PM THIS AFTERNOON TO 5 AM PDT TUESDAY
     FOR CAZ519.
     FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR CAZ229.
     HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR CAZ523.
     WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS
     EVENING FOR CAZ520>522.
&&

KENNEDY/JENSEN/RUNK/GORELOW

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Apr 14, 6:32 AM PDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
632 AM PDT MON APR 14 2008

AZZ001>003-036-CAZ519>527-NVZ014>022-150445-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
632 AM PDT MON APR 14 2008 /632 AM MST MON APR 14 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG GUSTY SOUTHWEST WINDS WILL DEVELOP OVER MUCH OF EASTERN
CALIFORNIA AND NEVADA TODAY IN ADVANCE OF A LOW PRESSURE SYSTEM
MOVING INTO THE PACIFIC NORTHWEST. A HIGH WIND WARNING HAS BEEN
ISSUED FOR THIS AFTERNOON AND TONIGHT OVER THE EASTERN SIERRA
SLOPES AND A WIND ADVISORY IS IN EFFECT FROM THE OWENS VALLEY
EASTWARD ACROSS SOUTH CENTRAL NEVADA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

GUSTY SOUTHWEST WINDS WILL SPREAD FROM THE WESTERN MOJAVE DESERT
ACROSS FAR SOUTHERN NEVADA AND INTO NORTHWEST ARIZONA TUESDAY.
WINDS WILL SHIFT TO THE NORTH AND REMAIN VERY GUSTY AS A COLD
FRONT PUSHES THROUGH THE REGION LATE TUESDAY INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED BUT WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER...PARTICULARLY MEASURED
WINDS OR WIND DAMAGE...OVER THE NEXT THREE DAYS.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 3:53 AM PDTFire Weather WatchVEFClark11 hr
Apr 14, 3:06 PM PDTWind AdvisoryVEFClark, Nye29 hr
Apr 14, 3:21 AM PDTHigh Wind WatchVEFSan Bernardino12 hr
Apr 14, 3:21 AM PDTHigh Wind WarningVEFInyo24 hr

Nearby

Red Flag Warnings in Nevada, 2008Red Flag Warnings in California, 2008Red Flag Warnings in Arizona, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.